Alert archive / Minnesota / Fire Weather Watches in 2021
Fire Weather Watch 8, NWS Grand Forks, ND
NWS Grand Forks, ND issued this fire weather watch at Aug 15, 2021, 9:48 AM CDT for 18 counties in Minnesota. It took effect at Aug 15, 2021, 11:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2021, 9:48 AM CDT (14:48 UTC)
- In effect from
- Aug 15, 2021, 11:00 AM CDT
- Expired
- Aug 15, 2021, 8:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Grand Forks, ND
Counties Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 111 km from the middle of the area, began a volume at 14:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 2.8 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- -299 J/kg
- Mixed-layer LCL
- 1781 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
235 WWUS83 KFGF 151448 RFWFGF URGENT - FIRE WEATHER MESSAGE National Weather Service Grand Forks ND 948 AM CDT Sun Aug 15 2021 MNZ001>009-013>017-022>024-027>032-040-160100- /O.NEW.KFGF.FW.A.0008.210815T1600Z-210816T0100Z/ West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant- 948 AM CDT Sun Aug 15 2021 ...FIRE WEATHER WATCH IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR NORTHWEST MINNESOTA... The National Weather Service in Grand Forks has issued a Fire Weather Watch for low relative humidities and gusty winds, which is in effect until 8 PM CDT this evening. * AFFECTED AREA...In Minnesota...Fire Weather Zones 001...002... 003...004...005...006...007...008...009...013...014...015... 016... 017...022...023...024...027...028...029...030...031... 032 and 040. * TIMING...11 AM to 8 PM * WINDS...South 15 to 25 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 30 percent. * TEMPERATURES...In the upper 80s. * IMPACTS...Small fires may spread quickly when ignited. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
1 follow-up statement
534 WWUS83 KFGF 160110 RFWFGF URGENT - FIRE WEATHER MESSAGE National Weather Service Grand Forks ND 810 PM CDT Sun Aug 15 2021 MNZ001>009-013>017-022>024-027>032-040-160215- /O.EXP.KFGF.FW.A.0008.000000T0000Z-210816T0100Z/ West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant- 810 PM CDT Sun Aug 15 2021 ...FIRE WEATHER WATCH HAS EXPIRED FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR NORTHWEST MINNESOTA... Winds have decreased and relative humidity values have started to rise. $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this fire weather watch went out at Aug 15, 6:27 AM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Aug 15, 6:27 AM CDT, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 627 AM CDT Sun Aug 15 2021 .SHORT TERM...(Today through Monday) Issued at 324 AM CDT Sun Aug 15 2021 Hot and increasingly humid conditions prevail today, as southwesterly flow brings higher dew points into the region. Southwesterly winds will increase through the midday and into the afternoon, with gusts as high as 30 mph. The main impacts today surround an increased fire danger remaining in place for portions of west-central and northwest Minnesota, along with a chance for isolated thunderstorms for portions of mainly eastern North Dakota. Temperatures remained rather warm overnight, with widespread upper 60s and low 70s during the pre-dawn hours. This will provide a favorable launch point for afternoon highs that could approach the century mark for the Devils Lake Basin, and mid to upper 90s elsewhere. The combination of hot surface temperatures and increasing dew points will allow MLCAPE to increase this afternoon, albeit with very little forcing. A very weak boundary remains draped across the CWA from southwest to northeast, which could provide enough focus for isolated thunderstorms during the mid to late afternoon. Soundings indicate good low level lapse rates thanks to most locations approaching the convective initiation temperature. In the event that a thunderstorm forms, there is enough support in the soundings to allow a mention of hail and gusty winds; however, coverage will be minimal if at all. As the ridge axis approaches late this afternoon, we could see a return of mid to upper level smoke to the region. Guidance keeps it suspended at the mid levels or higher initially, then works it toward the upper reaches of the boundary layer heading into Monday. If this transpires, it will impact both our air quality and the upper extent of Monday's high temperatures, which are expected to approach the middle to upper 90s once more. .LONG TERM...(Monday night through Saturday) Issued at 324 AM CDT Sun Aug 15 2021 Forecast challenge will be timing of thunderstorm chances. Over the past 24-48 hours, model consensus has been to delay the front and keep the area in the hot/humid sector Wednesday. ECMWF/GEM had this solution 2 days ago and GFS is picking up on this as well. But still the operational GFS is a bit faster with front eastward Wed night vs what most GEFS members show and what EMCWF/GEM show. Due to continued discrepancies NBM will show chances for t-storms near the Canadian border Tues night into Wednesday and spreading east Wed night. ECMWF in particular would delay this. I suspect the slower solution will be more correct as 500 mb trough digs deeper southward over Idaho and ridge holds to our east. Best t-storm chances look to come later Thursday or into Friday but long range models diverge significantly in strength of 500 mb trough as it moves over the area with ECMWF/GEM stronger and wetter, esp western fcst area, vs GFS. Net result will be a prolonged period of high chance pops Thu-Fri and into Saturday. Instability is out ahead of the main front where CAPES of up to 1500 j/kg will occur Tues/Wed in the aftn/eve but 700 mb temps quite warm. With main trough moves through instability is less. Therefore severe chances is very uncertain. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 625 AM CDT Sun Aug 15 2021 VFR conditions prevail at all TAF sites through the period. South to southwest winds will increase during the midday through the early evening, with gusts up to 25 knots. As these winds build above the surface, LLWS is likely during the late morning, then during the late evening. Mid to upper level smoke begins to work back into the region during the overnight hours and into Monday morning. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. SHORT TERM...Lynch LONG TERM...Riddle AVIATION...Lynch
Hazardous weather outlook, Aug 15, 6:08 AM CDT, 3 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 608 AM CDT Sun Aug 15 2021 NDZ006>008-014>016-024-026>030-038-039-049-052>054-161115- Towner-Cavalier-Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh- 608 AM CDT Sun Aug 15 2021 This hazardous weather outlook is for portions of eastern North Dakota. .DAY ONE...Today and Tonight Near critical fire weather conditions are possible through the midday through early evening hours. Isolated strong thunderstorms are possible this afternoon. Coverage will be minimal. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorms return to the area next week starting Wednesday, with a chance for potentially strong storms across portions of the region. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. MNZ001>009-013>017-022>024-027>032-040-161115- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant- 608 AM CDT Sun Aug 15 2021 This hazardous weather outlook is for portions of west central and northwest Minnesota. .DAY ONE...Today and Tonight Given the extremely dry fuels in many areas, near critical fire weather conditions are expected for the afternoon and early evening hours. Any fire that does develop has the potential to quickly spread. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorms return to the area next week starting Wednesday, with a chance for potentially strong storms across portions of the region. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Aug 15, 4:05 AM CDT, 5 hours 43 minutes before
Special Weather Statement National Weather Service Grand Forks ND 405 AM CDT Sun Aug 15 2021 MNZ001>009-013>017-022>024-027>032-040-151515- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Breckenridge, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman, and Barrett 405 AM CDT Sun Aug 15 2021 ...NEAR CRITICAL FIRE WEATHER CONDITIONS ACROSS NORTHWEST AND WEST CENTRAL MINNESOTA THIS AFTERNOON AND EARLY EVENING... Given the extremely dry fuels in many areas, near critical fire weather conditions are expected for the afternoon and early evening hours. Any fire that does develop has the potential to quickly spread. Most locations will experience relative humidity values of 25 to 35 percent along with south to southwest wind of 15 to 25 mph.
Nearby
Fire Weather Watches in Minnesota, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.